Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 5, 2024, 1:32 PM MST for 6 counties in Arizona. It took effect at Feb 6, 2024, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2024, 1:32 PM MST (20:32 UTC)
- In effect from
- Feb 6, 2024, 10:00 AM MST
- Expired
- Feb 6, 2024, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS75 KTWC 052032 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 132 PM MST Mon Feb 5 2024 AZZ502>509-511>515-061200- /O.NEW.KTWC.WI.Y.0003.240206T1700Z-240207T0300Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 132 PM MST Mon Feb 5 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Portions of Southeast Arizona. * WHEN...From 10 AM to 8 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
526 WWUS75 KTWC 060947 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 247 AM MST Tue Feb 6 2024 AZZ502>509-511>515-070300- /O.CON.KTWC.WI.Y.0003.240206T1700Z-240207T0300Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 247 AM MST Tue Feb 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Portions of Southeast Arizona. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Strong wind gusts may produce localized blowing dust capable of reducing visibility below a mile at times. Strong crosswinds on high-profile vehicles may result in difficult driving conditions especially along Highway 86 southwest of Tucson, Interstate-19 south of Tucson into Santa Cruz county, and Interstate-10 east of Tucson into Cochise county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
526 WWUS75 KTWC 062059 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 159 PM MST Tue Feb 6 2024 AZZ502>509-511>515-070300- /O.CON.KTWC.WI.Y.0003.000000T0000Z-240207T0300Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 159 PM MST Tue Feb 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph expected. Isolated wind gusts in excess of 55 mph are possible through the remainder of the afternoon. * WHERE...Portions of Southeast Arizona. * WHEN...Through 8 PM MST this evening. * IMPACTS...Strong wind gusts may produce localized blowing dust capable of reducing visibility below a mile at times. Strong crosswinds on high-profile vehicles may result in difficult driving conditions especially along Highway 86 southwest of Tucson, Interstate-19 south of Tucson into Santa Cruz county, and Interstate-10 east of Tucson into Cochise county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
638 WWUS75 KTWC 070302 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 802 PM MST Tue Feb 6 2024 AZZ502>509-511>515-070415- /O.EXP.KTWC.WI.Y.0003.000000T0000Z-240207T0300Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, and Summerhaven 802 PM MST Tue Feb 6 2024 ...WIND ADVISORY HAS EXPIRED... The strongest winds have subsided, thus the Wind Advisory has been allowed to expire. However, gusty winds locally in excess of 30 mph will continue overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:03 AM MST, 10 hours 29 minutes earlier.
Area forecast discussion, Feb 5, 3:03 AM MST, 10 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 303 AM MST Mon Feb 5 2024 .SYNOPSIS...Warm and dry today before a winter system moving through the region on Tuesday through Wednesday. It will bring windy conditions, widespread rain showers, and mountain snow. Cooler temperatures will stick around later in the week. && .DISCUSSION...A warm and dry day is in store for Southeast Arizona today before an impactful winter storm moving in on Tuesday. This winter storm will bring several different impacts: windy conditions, valley rain showers, mountain snow, and cooler temperatures. The latest RAP analysis shows a low pressure center off the coast of Northern California with strong jet of values over 120 knots. Ensemble models show the jet core moving southeast to over central Arizona. This system is nicely stacked with the atmospheric levels (250mb, 500mb, and 700mb) to help translate those strong wind speeds to those lower levels. By Tuesday, the 700mb wind core will have value of 50 knots based on the ensemble model mean!This sets up for a large swath of Southeast Arizona to experience strong winds during the daytime. Currently there are over 50% chance of experiencing 30 mph (sustained from the HREF) or higher for areas south and west of Tucson. And a 40% chance of exceeding 40 mph between I-19 and HWY 86. It will be windy through most of the day and right before the frontal passage that will occur later in the day. The precipitable water content from the ensemble models have consistently shown values of 0.6-0.7 inches. This is still above the 90th percentile for the region and it will bring widespread chances for the valley rain. The rain will be mainly light to at time moderate with valley rainfall totals of 0.3 to 1.25 inches for the storm event (Tuesday through early Thursday morning. There could be moments of heavier rainfall from a thunderstorm on Wednesday. The instability is on the low end, but there is enough dynamics to get a thunderstorm or two going. Or even some rumbles. The better thunderstorm chances will be north of Tucson due to better dynamics and lift will be. With the moisture already moving into the region, the colder air will slowly work its way into the mix. The 700mb temperatures will stay slightly above freezing and then rapidly drop by late Wednesday to bring the snow machine. With the perpendicular 700mb flow against the mountains, the snow process will become more efficient to bring snow starting at 8000 feet on Tuesday and bottoming near 5,500 feet by Wednesday afternoon. The White Mountains will see snow amounts up to 20 inches at the peaks whereas Mt Lemmon and Mt Graham could see up to 12 inches at the top. With those snow amounts, we have issued a Winter Storm Warning for the White Mountains and Winter Weather Advisory for the Catalina, Galiuro, Pinaleno, and Rincon Mountains for Tuesday 5PM until 5 PM Wednesday. The system will bring cooler than normal temperatures staring Wednesday and staying around through the rest of the week. Plus, the chances for rain showers and mountain snow will stick around through the end of the week. Ensemble models show a series of shortwave troughs coming around the low pressure center to bring those elevated chances for showers. Those rain and snow amounts will be significant lower than the Tuesday/Wednesday storm because of the atmospheric moisture will push out from the low pressure center moving eastward and as well as eroding away from dryer air moving behind the system. && .AVIATION...Valid through 06/12Z. SCT-BKN clouds at or around 18-20k feet AGL through most of the forecast period. Another SCT-BKN cloud layer around 15k feet AGL moving into the region after 06/06Z. Surface winds light and diurnal in this early morning and then gradual increasing to 10-15 kts and turns to the southeast after 05/15Z through 06/03Z. Then shifting to the south through the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Another warm and dry today with relative humidities bottom out in the upper teens in the valleys and the mid twenties in the higher elevations. Winds will be southeasterly with speeds of 10-20 mph, especially in the Gila River Valley. A storm system will be moving into the region starting on Tuesday to bring widespread valley rain showers, mountain snow, and windy conditions. Tuesday winds can be 25-35 mph or higher before the cold front moves through the region later in the afternoon to late evening. Rain and snow chances will be elevated through most of the work week. Cooler temperatures can be expected starting Wednesday through at least the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM Tuesday to 5 PM MST Wednesday for AZZ511-514. Winter Storm Warning from 5 PM Tuesday to 5 PM MST Wednesday for AZZ510. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:09 AM MST | Winter Storm Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 66 hr |
| Feb 5, 2:09 AM MST | Winter Weather Advisory | TWC | Cochise, Graham, Pima, Pinal | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.